Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 99, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 8:05 PM CDT for Gonzales County, Guadalupe County, Texas. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 2, 2010, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:10 PM CDT | HAIL 0.7 | 15 W Gonzales, TX | PEA TO DIME SIZE HAIL IN BELMONT. |
| Jun 2, 8:12 PM CDT | HAIL 0.5 | 1 E Gonzales, TX | PEA TO MARBLE SIZE HAIL LASTING FOR SEVERAL MINUTES. |
| Jun 2, 8:20 PM CDT | HAIL 0.25 | 4 Ssw Luling, TX | RANCHER REPORTS PEA SIZE HAIL WITH 40 MPH WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3094 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
444 WUUS54 KEWX 030105 SVREWX TXC177-187-030145- /O.NEW.KEWX.SV.W.0099.100603T0105Z-100603T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 805 PM CDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GONZALES COUNTY... SOUTHEASTERN GUADALUPE COUNTY... * UNTIL 845 PM CDT. * AT 805 PM...NWS METEOROLOGISTS HAVE DETECTED A DEVELOPING CLUSTER OF SEVERE THUNDERSTORMS BETWEEN LEESVILLE AND BELMONT WITH MOVEMENT SLOW AND ERRATIC AT THE PRESENT TIME. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2955 9736 2931 9737 2939 9788 2965 9767 TIME...MOT...LOC 0100Z 091DEG 6KT 2945 9774 $$
1 follow-up statement
199 WWUS54 KEWX 030131 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 831 PM CDT WED JUN 2 2010 TXC177-187-030145- /O.CON.KEWX.SV.W.0099.000000T0000Z-100603T0145Z/ GUADALUPE TX-GONZALES TX- 831 PM CDT WED JUN 2 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL GONZALES AND SOUTHEASTERN GUADALUPE COUNTIES... AT 819 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BELMONT...OR 15 MILES SOUTH OF LULING...MOVING WEST AT 5 MPH. DIME TO MARBLE HAIL WAS REPORTED BY THE PUBLIC AROUND 815 PM NEAR BELMONT AND GONZALES. SOME LOCATIONS IN THE WARNING AREA INCLUDE LEESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2955 9736 2931 9737 2939 9788 2965 9767 TIME...MOT...LOC 0128Z 091DEG 6KT 2947 9772 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 6:13 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 PM CDT WED JUN 2 2010 .AVIATION... INITIAL FORECAST PROBLEM IS LINE OF THUNDERSTORMS MOVING TOWARD THE I35 TERMINALS. EXPECT THESE STORMS TO MOVE INTO THE AUS AREA BETWEEN 00Z AND 01Z AND THE SAN ANTONIO AREA AN HOUR OR TWO LATER. THE LEADING EDGE OF THIS AREA WILL BE THE WORST OF IT WITH WIND GUSTS UP TO 35KTS AND POSSIBLY SOME HAIL. SHOWERS AND THUNDERSTORMS COULD LAST UNTIL AROUND 06Z IN AUS AND 09Z IN SAN ANTONIO. AFTER THESE STORMS MOVE THROUGH...AUS WILL SEE MVFR VIS FROM ABOUT 10Z TO 15Z. SAN ANTONIO WILL STAY VFR THROUGH THE NIGHT. DON'T EXPECT DRT TO SEE ANY CONVECTION...SO VFR CATEGORY FOR THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 2 2010/ DISCUSSION... AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON. A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4 INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS THE AREA TONIGHT. EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 90 70 93 73 / 60 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 70 90 67 93 70 / 60 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 70 91 70 93 70 / 60 20 10 10 - BURNET MUNI AIRPORT 70 90 70 91 72 / 60 20 10 10 - DEL RIO INTL AIRPORT 70 93 73 95 73 / 50 10 10 - - GEORGETOWN MUNI AIRPORT 70 90 70 91 72 / 60 30 10 10 - HONDO MUNI AIRPORT 70 91 69 93 72 / 60 10 10 - - SAN MARCOS MUNI AIRPORT 70 91 70 93 71 / 60 30 10 10 - LA GRANGE - FAYETTE REGIONAL 72 88 70 95 72 / 60 40 30 10 10 SAN ANTONIO INTL AIRPORT 70 90 70 91 73 / 60 20 10 - - STINSON MUNI AIRPORT 70 90 70 92 72 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02/05
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT WED JUN 2 2010 TXZ171>173-183>194-202>209-217>225-228-031200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE CONTINUES EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Jun 2, 7:20 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT WED JUN 2 2010 TXZ217-228-030115- DIMMIT-MAVERICK- 720 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIMMIT AND MAVERICK COUNTIES UNTIL 815 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF EL INDIO TO 16 MILES SOUTHWEST OF CARRIZO SPRINGS TO 17 MILES SOUTHWEST OF GILSON GROVES...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CARRIZO SPRINGS... GILSON GROVES... WINTER HAVEN... ASHERTON... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Jun 2, 7:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 10 W LLANO 30.75N 98.84W
06/02/2010 E0.25 INCH LLANO TX PUBLIC
PEA SIZE HAIL AND WIND GUST TO 40 WEST OF LLANO
0524 PM HAIL LLANO 30.75N 98.67W
06/02/2010 E0.50 INCH LLANO TX LAW ENFORCEMENT
MARBLE HAIL REPORTED JUST NORTH OF DOWNTOWN LLANO
0615 PM HAIL 7 WSW ENCHANTED ROCK ST 30.49N 98.96W
06/02/2010 E0.25 INCH GILLESPIE TX PUBLIC
PEA SIZE HAIL AT THE CHERRY SPRING SMOKEHOUSE
0630 PM HAIL 30 NW COMSTOCK 29.99N 101.52W
06/02/2010 M1.00 INCH VAL VERDE TX COCORAHS
0728 PM TSTM WND GST 2 NW INGRAM 30.10N 99.26W
06/02/2010 E50 MPH KERR TX CO-OP OBSERVER
50 MPH WIND GUST AND FREQUENT LIGHTNING.
&&
EVENT NUMBER EWX1000330 EWX1000331 EWX1000332 EWX1000333 EWX1000334
CJMLocal storm report, Jun 2, 7:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL KERRVILLE 30.04N 99.14W
06/02/2010 E0.50 INCH KERR TX TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL IN KERRVILLE.
&&
EVENT NUMBER EWX1000335
CJMSpecial weather statement, Jun 2, 7:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 745 PM CDT WED JUN 2 2010 TXZ186-187-189-205-206-030130- BANDERA-BEXAR-COMAL-KENDALL-KERR- 745 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR...EXTREME EASTERN BANDERA...WESTERN COMAL...SOUTHERN KENDALL AND SOUTHEASTERN KERR COUNTIES UNTIL 830 PM CDT... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CYPRESS CREEK...OR 6 MILES NORTHWEST OF COMFORT...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COMFORT... BOERNE... WARING... SISTERDALE... WELFARE... NELSON CITY... WALNUT GROVE... KREUTZBERG... BERGHEIM... FAIR OAKS RANCH... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 2, 7:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST KERRVILLE 30.04N 99.14W
06/02/2010 E40 MPH KERR TX TRAINED SPOTTER
40 MPH WIND IN KERRVILE AND 1.85 INCHES OF RAIN
&&
EVENT NUMBER EWX1000336
CJMLocal storm report, Jun 2, 7:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HEAVY RAIN 4 NNE AUSTIN 30.33N 97.73W
06/02/2010 M1.24 INCH TRAVIS TX TRAINED SPOTTER
1.24 INCHES OF RAIN SINCE 7 PM.
&&
EVENT NUMBER EWX1000337
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Gillespie, Kendall, Kerr | 44 min |
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 53 min |
| Jun 2, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Fayette, Gonzales, Lavaca | 44 min |
| Jun 2, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Medina, Wilson | 36 min |
| Jun 2, 8:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Jun 2, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 35 min |
| Jun 2, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.